Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 39, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jun 2, 2016, 8:56 PM CDT for Carter County, Johnston County, Murray County, Oklahoma. It took effect at Jun 3, 2016, 10:25 PM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 8:56 PM CDT (01:56 UTC)
- In effect from
- Jun 3, 2016, 10:25 PM CDT
- Expired
- Jun 5, 2016, 9:18 AM CDT
- In force
- 35 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carter County, OK, Johnston County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 113 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Washita River near Dickson (DURO2). The gauge peaked at 17.34 ft at Jun 2, 2016, 10:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 27 ft
- Moderate stage
- 29 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
247
WGUS44 KOUN 030156
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT THU JUN 2 2016
OKC019-069-099-031356-
/O.NEW.KOUN.FL.W.0039.160604T0325Z-160605T1418Z/
/DURO2.1.ER.160604T0325Z.160604T1800Z.160605T0818Z.NO/
856 PM CDT THU JUN 2 2016
The National Weather Service in Norman has issued a
* Flood Warning for
The Washita River near Dickson.
* from Friday evening to Sunday morning...or until the warning is
cancelled.
* At 8:30 PM Thursday the stage was 17.1 feet.
* Minor flooding is forecast.
* Flood stage is 27.0 feet.
* Forecast...The Washita River will rise above flood stage late
Friday evening and crest near 28.7 feet early Saturday afternoon.
The Washita River will fall below flood stage early Sunday morning.
* Impact...At 29.0 feet...Flood depths up to 4 feet extend damages
along the Washita River valley...from near Davis in Murray
County...to near Dickson in Carter County...to the headwaters of
Lake Texoma in Johnston County. Rural homesteads are isolated. Over
4 thousand acres of agricultural lands are covered. Any flooding on
tributary creeks is increased by backwater from the river.
&&
LAT...LON 3451 9720 3451 9710 3427 9694 3426 9670
3418 9670 3418 9700
$$1 follow-up statement
431 WGUS84 KOUN 031312 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 812 AM CDT FRI JUN 3 2016 OKC019-069-099-031342- /O.CAN.KOUN.FL.W.0039.000000T0000Z-160605T1418Z/ /DURO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 812 AM CDT FRI JUN 3 2016 The Flood Warning is cancelled for The Washita River near Dickson. * At 7 AM Friday the stage was 16.7 feet. * Flood stage is 27.0 feet. * Forecast: The Washita River will remain below flood stage. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:05 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 2, 6:05 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
605 PM CDT THU JUN 2 2016
.aviation...
Will keep a mention of shra/tstm in most sites this evening with
mainly vfr ceilings. Could see a more persistent band of rain impact
SPS overnight, will not mention precip elsewhere as chances remain
too low. However, should see ceilings lower into mvfr and perhaps
ifr most sites overnight. Ceilings may dissipate at GAG/WWR late
tonight with other sites rising back into vfr by Friday aftn.
30
&&
.prev discussion... /issued 341 PM CDT THU JUN 2 2016/
.DISCUSSION...
This next round of showers and storms continue to move northwest
across the area this evening pivoting around the big upper low
slowly moving east through south Texas. But there is a decent
signal in various models of yet another band developing this
evening across northeast Texas and pivoting northwest and west
across southern Oklahoma and northern Texas this evening and
overnight, so we have once again extended the valid time of the
flood watch for portions of southern Oklahoma and north Texas.
Although some areas farther north may still see some rain this
afternoon and possibly into early evening, at this time we will
plan to let the northern part of the watch expire at 00z.
Precipitation chances will linger in the southeast into Saturday,
but then should move out of the area late Saturday. Despite the
northerly upper level flow developing over the Plains behind this
upper low and another northern stream wave... temperatures will be
warmer early next week with the lack of cloud cover and
precipitation across the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 79 63 85 / 40 30 10 20
Hobart OK 62 81 61 86 / 30 20 10 20
Wichita Falls TX 64 79 63 85 / 60 50 20 10
Gage OK 55 83 60 86 / 10 0 0 0
Ponca City OK 61 82 62 86 / 20 20 10 10
Durant OK 65 76 66 82 / 80 60 50 40
&&
.OUN Watches/Warnings/Advisories...
OK...Flood Watch until 7 PM CDT this evening for OKZ011>026-033>036.
Flood Watch through Friday afternoon for OKZ027>030-037>048-
050>052.
TX...Flood Watch until 7 PM CDT this evening for TXZ083.
Flood Watch through Friday afternoon for TXZ084>090.
&&Hazardous weather outlook, Jun 2, 7:39 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 739 PM CDT THU JUN 2 2016 OKZ004>048-050>052-TXZ083>090-040045- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 739 PM CDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .HEAVY RAIN... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH FRIDAY MORNING. LOCALLY HEAVY RAINFALL REMAINS POSSIBLE...AND MAY BE HEAVY ENOUGH TO RESULT IN FLOODING. A FLOOD WATCH REMAINS IN EFFECT. .THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH FRIDAY MORNING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. SEVERE WEATHER IS UNLIKELY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS/KURTZ/EM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:10 PM CDT | River Flood Warning | OUN | Bryan | 43 hr |
| Jun 2, 8:10 PM CDT | River Flood Warning | OUN | Atoka | 4 days |
| Jun 3, 3:58 AM CDT | Dense Fog Advisory | OUN | Alfalfa, Blaine, Custer, Dewey, Ellis, Harper and 4 more | 6 hr |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.